Alert archive / Hawaii / High Wind Warnings in 2016
High Wind Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Mar 29, 2016, 3:29 PM HST for Hawaii County, Hawaii. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2016, 3:29 PM HST (01:29 UTC)
- Expired
- Mar 30, 2016, 3:22 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
335 WWHW70 PHFO 300129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST TUE MAR 29 2016 HIZ028-301430- /O.UPG.PHFO.WI.Y.0018.000000T0000Z-160330T1600Z/ /O.NEW.PHFO.HW.W.0006.160330T0129Z-160330T1900Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 329 PM HST TUE MAR 29 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM HST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH 9 AM HST WEDNESDAY MORNING. * WINDS...WEST WINDS 30 TO 60 MPH WITH GUSTS TO 75 MPH. STRONGEST WINDS WILL OCCUR ABOVE 12 THOUSAND FEET. * IMPACTS...MOTORISTS ARE URGED TO DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$
2 follow-up statements
365 WWHW70 PHFO 301330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED MAR 30 2016 HIZ028-310230- /O.EXT.PHFO.HW.W.0006.000000T0000Z-160331T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 330 AM HST WED MAR 30 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM HST TODAY. * WINDS...WEST WINDS 45 TO 75 MPH WITH GUSTS TO 85 MPH. STRONGEST WINDS WILL OCCUR ABOVE 12 THOUSAND FEET. * IMPACTS...MOTORISTS ARE URGED TO DRIVE WITH EXTREME CAUTION. THE MAUNA KEA ACCESS ROAD HAS BEEN CLOSED TO THE GENERAL PUBLIC DURING THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ JACOBSON
256 WWHW70 PHFO 310122 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST WED MAR 30 2016 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... HIZ028-311430- /O.CAN.PHFO.HW.W.0006.000000T0000Z-160331T0400Z/ /O.NEW.PHFO.WI.Y.0019.160331T0122Z-160331T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 322 PM HST WED MAR 30 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THROUGH 6 PM HST TODAY. * WINDS...WEST WINDS 40 TO 50 MPH WITH GUSTS TO 55 MPH. STRONGEST WINDS WILL OCCUR ABOVE 12 THOUSAND FEET. * IMPACTS...MOTORISTS ARE URGED TO DRIVE WITH EXTREME CAUTION. THE MAUNA KEA ACCESS ROAD HAS BEEN CLOSED TO THE GENERAL PUBLIC DURING THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Mar 29, 3:29 PM HST, 0 minutes earlier.
Area forecast discussion, Mar 29, 3:29 PM HST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST TUE MAR 29 2016 .SYNOPSIS... A DISSIPATING COLD FRONT NEAR MAUI COUNTY WILL CONTINUE TO WEAKEN OVERNIGHT AS IT MOVES FURTHER DOWN THE ISLAND CHAIN. SCATTERED SHOWERS WILL CONTINUE TO BE FOUND ALONG AND AHEAD OF THE FRONT...BUT RAINFALL TOTALS WILL REMAIN LIGHT. HIGH PRESSURE WILL MOVE OVER THE ISLANDS WEDNESDAY THROUGH THURSDAY...WITH LIGHT WINDS AND DRY WEATHER PREVAILING. THE HIGH WILL LIFT TO THE NORTH FRIDAY THROUGH THE WEEKEND...ALLOWING TRADE WINDS TO RETURN ACROSS THE ISLANDS. && .DISCUSSION... NO SIGNIFICANT CHANGES TO THE FORECAST THIS AFTERNOON. THE CLOUD BAND ASSOCIATED WITH THE FRONT IS FALLING APART NEAR MAUI COUNTY THIS AFTERNOON. SCATTERED SHOWERS REMAIN ALONG THE FRONTAL BOUNDARY...AND A FEW SHOWERS OUT AHEAD OF THE FRONT WERE PART OF PRE-FRONTAL CLOUD BANDS. THE MODELS REMAIN IN GOOD AGREEMENT WITH THE FRONT CONTINUING TO WEAKEN OVER THE NEXT 12 HOURS AS IT MOVES DOWN THE ISLAND CHAIN. AN UPPER LEVEL TROUGH PASSING NORTH OF THE ISLANDS IS KEEPING ELEVATED WINDS ATOP THE BIG ISLAND SUMMITS. THE GFS SHOWED AN UPTICK IN WINDS FOR THIS AFTERNOON AND OVERNIGHT...AND OVER THE LAST COUPLE OF HOURS...THE GAGES ON MAUNA KEA HAVE FOLLOWED THAT TREND. HAVE UPGRADED THE WIND ADVISORY TO A WARNING AGAIN FOR TONIGHT THROUGH 9 AM WEDNESDAY. IT LOOKS LIKE THE WINDS WILL DIE DOWN AGAIN VERY LATE TONIGHT OR TOMORROW MORNING. OTHERWISE NO CHANGE IN FORECAST PHILOSOPHY. BEHIND THE FRONT A HIGH PRESSURE SYSTEM MOVES OVER THE ISLANDS WEDNESDAY/THURSDAY... BRINGING LIGHT WINDS AND A DRY AIRMASS TO THE REGION. THE HIGH MOVES TO THE NORTHEAST FRIDAY/SATURDAY...ALLOWING TRADES TO BUILD BACK IN ACROSS THE ISLANDS. && .AVIATION... AIRMET TANGO IS IN EFFECT FOR LOW LEVEL TURBULENCE OVER NORTHEAST TO EAST SECTIONS OF MAUI COUNTY AND THE BIG ISLAND DUE TO STRONG WESTERLY WINDS. WINDS ARE EXPECTED TO WEAKEN BY WEDNESDAY MORNING AND THE AIRMET IS LIKELY TO BE DROPPED BY THEN. LOW CLOUDS ASSOCIATED WITH A DISSIPATING FRONT OVER AND TO THE NORTHEAST OF THE STATE WILL BRING ISOLATED MTN OBSC OVER SOUTH THROUGH WEST SECTIONS OF THE ISLANDS TONIGHT. NO AIRMETS ARE IN EFFECT FOR MORE EXTENSIVE COVERAGE. && .MARINE... THE INCOMING NORTHWEST SWELL IS EXPECTED TO BUILD TONIGHT... BRINGING WARNING LEVEL SURF TO NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS...AND THE WEST FACING SHORES OF THE BIG ISLAND. THE SWELL WILL ALSO BRING SEAS IN EXCESS OF 10 FEET FOR MOST OF THE COASTAL WATERS...SO A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THE SWELL IS EXPECTED TO PEAK WEDNESDAY AND THEN SLOWLY SUBSIDE THROUGH THE END OF THE WEEK. A SMALL TO MODERATE SOUTH SWELL TODAY WILL PEAK WEDNESDAY AND DIMINISH THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM HST WEDNESDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KONA. HIGH WIND WARNING UNTIL 9 AM HST WEDNESDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && M BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:08 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 60 hr |
Nearby
High Wind Warnings in Hawaii, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.